What causes shortness of breath along with choking cough?
User rating for this question
I was diagnosed with borderline Asthma and was on Combitide 125 for 3 months after which I was asked to stop using the inhaler. however, I was getting shortness of breath, along with choking cough (taste of blood) and small amounts of mucus discharge in cough. Off late, the frequency has increased, I would like to know the possible side effects of long term usage of combitide, are there any other avenues of treatment.
Posted Fri, 14 Feb 2014 in Lung and Chest disorders
Answered by Dr. Gyanshankar Mishra 12 hours later
Brief Answer: Combitide is relatively safe for long periods. Detailed Answer: Hi, Thanks for posting the query on XXXXXXX After going through the query, I would like to comment the following: 1. You seem to have been diagnosed with urticaria since 6 years. Currently you have breathlessness with cough. 2. There is a possibility of coexistant Bronchial asthma with secondary respiratory infection. 3. You need to get yourself clinically evaluated by a Pulmonologist. Investigations that may be required are Chest Xray, sputum examination,PFT (Pulmonary Function Test) Peripheral smear for eosinophil counts and serum IgE levels. 4. As per your evaluation reports you may require inhalers and oral medications. A 2 week course of antibiotic should take care of the secondary infection. 5. Combitide is absolutely safe for long term use since the dose delivered is very miniscule (in micrograms) and there is very minimal systemic absortpion if any. 6. Thus you need to visit a Pulmonologist at the earliest. I hope I have answered your query. I will be glad to answer follow up queries if any. Please accept my answer if you have no follow up queries. Regards Dr. Gyanshankar Mishra MBBS MD DNB Consultant Pulmonologist